Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

July 17, 20214 counties in Virginia; 4 counties in West Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 17, 2021, 4:17 PM EDT for 4 counties in Virginia; 4 counties in West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Jul 17, 2021, 5:00 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA

Counties Bland County, VA, Giles County, VA, Smyth County, VA, Tazewell County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS81 KRNK 172017
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
417 PM EDT Sat Jul 17 2021

VAZ007-009>012-019-WVZ042>044-507-508-172100-
Tazewell-Giles-Bland-Wythe-Smyth-Alleghany-Western
Greenbrier-Mercer-Summers-Eastern Greenbrier-Monroe-
417 PM EDT Sat Jul 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT 
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CENTRAL
GILES...NORTHERN SMYTH...TAZEWELL...BLAND AND NORTHWESTERN WYTHE
COUNTIES IN SOUTHWESTERN VIRGINIA...GREENBRIER...SUMMERS...MERCER AND
MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...

At 417 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Leonard to near Bluestone State Park
to near Raven. Movement was southeast at 15 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Alleghany...
Bluefield...
Bland...
Princeton...
Marion...
Richlands...
and Tazewell.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3811 8036 3805 8027 3806 8005 3802 7998
      3732 8066 3674 8167 3693 8183 3696 8178
      3715 8190 3724 8174 3721 8156 3727 8142
      3758 8119 3759 8109 3772 8097 3768 8088
      3781 8093 3787 8075 3793 8079 3824 8039
TIME...MOT...LOC 2017Z 319DEG 12KT 3816 8036 3758 8094 3707 8184 

$$

RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:48 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 17, 1:48 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
148 PM EDT Sat Jul 17 2021

.SYNOPSIS...
A cold front approaches the area this afternoon with more
numerous showers and thunderstorms. This front will move into
North Carolina Sunday night. A second front passes through the
area Wednesday and Thursday. The passage of this front will
introduce slightly cooler temperatures, and lower humidity.

&&

.NEAR TERM /THROUGH SUNDAY/...
As 130 PM EDT Saturday...

A closed upper level low will move east from the Great Lakes to
Lake Erie/Huron this afternoon and evening. An upper level
trough will extend south from the low tracking across the Ohio
and Tennessee Valleys into this evening. The cold front
associated with this system will slowly move to the southeast
across the Ohio Valley this afternoon. Since the flow behind the
upper trough is zonal, the cold front will not move into our
region until Sunday.

Jet dynamics with the low is best across northern Virginia into
Pennsylvania, but that will not exclude the area from getting
some strong to severe storms today. In our area, we will have a
lee trough and with the help of afternoon surface heating,
numerous storms are possible this afternoon. With moderate to
strong instabilities and weak shear, multicellar disorganized
storms are expected, gelling into line segments going into this
evening. SPC has a Marginal Risk for storms producing damaging
wind gusts for the area today. As of writing this discussion,
the probability of a Severe Thunder Watch for the area is 20
percent.

Some of the storms today will produce heavy rain as PWATS range
between 1.50 to 1.80 inches today. These PWATS are around 2
standard deviations above normal for this time of year. Slow
moving storms with high rainfall rates could lead to localized
flash flooding this afternoon and evening. Overnight tonight,
storms and rainfall intensity will wane, but as the front
approaches, on-going isolated showers will likely persist into
Sunday morning.

A second upper level trough will enter the Ohio Valley Sunday.
This trough will push the cold front into the area. Today's
convection should remove most of the instabilities from the
environment so that Sunday's storms will not be as intense. The
best chance for moderate to strong convection and heavy rain
will be along the NC/VA border southward.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1230 PM EDT Saturday...

A slow moving west-east oriented cold front will sag southward
toward the VA/NC border by Sunday night. Broad upper troughing
will remain over the eastern U.S. Scattered showers and isolated
thunderstorms will remain possible in the overnight along/near
the frontal boundary. With daytime heating Monday afternoon,
should see more scattered storms develop, with best coverage
along and south of the VA/NC border. Most activity diminishing
Monday night. Front will continue to drift south and expected to
be far enough south where most areas should be dry on Tuesday.
An isolated shower/storm possible Tuesday afternoon, mainly
confined to North Carolina.

Temperatures will remain below normal across the entire area
Monday with considerable cloudiness and some rain/storms , but
should recover a bit closer to normal by Tuesday as clouds clear
and the front moves further south.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 1240 PM EDT Saturday...

Little change expected in the synoptic pattern. Broad upper
troughing will persist across the eastern U.S. with the early
week frontal system stalling across the southeastern U.S., but
remaining close enough to potentially tease the southern parts
of the CWA with deeper moisture and possibly a few
showers/thunderstorms during afternoon heating.

By Wednesday, another frontal system will drop southward from
the Great Lakes into the Mid-Atlantic and Ohio Valley. Moisture
will be more limited with this system than with the early week
frontal system, but given mid-July strong heating and upper
troughing/short wave energy, expect scattered
showers/thunderstorms to develop during this timeframe.

Dry conditions expected Thursday behind the front. Another
frontal system approaches in a similar manner by the weekend,
once again increasing the chances for rain and thunderstorms for
Friday/Saturday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 145 PM EDT Saturday...

Numerous Sub-VFR showers and thunderstorms will develop this
afternoon and evening. The highest probability of precipitation
will be across the mountains this afternoon then east of the
Blue Ridge this evening. Confidence is high on chances but low
on timing as storms will be disorganized tracking southwest to
the northeast. Storm's intensity and coverage will wane after
midnight.

Generally southwest winds ranging between 8-12 kts but will be
erratic and gusty near thunderstorms this afternoon into this
evening.

Areas of fog and low clouds will develop late tonight into
Sunday morning especially where it rained.

Extended Aviation Discussion...

Showers/storms will continue into Sunday with sub- VFR ceilings
and visibilities. By Tuesday the boundary will be south of the
region with cooler and drier weather and a return to widespread
VFR conditions. Scattered MVFR storms are possible Wednesday and
Thursday. Some drier air will arrive for Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...
NEAR TERM...RCS
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...RCS
Hazardous weather outlook, Jul 17, 4:49 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
449 AM EDT Sat Jul 17 2021

NCZ001>003-018>020-VAZ007-009>017-WVZ042-181100-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Mercer-
449 AM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected today
and tonight. A strong to severe thunderstorm with damaging winds
gusts cannot be ruled out. In addition, locally heavy rainfall
leading to localized flooding or flash flooding will be possible,
especially along and west of the Blue Ridge.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible today and tonight, mainly this
afternoon and evening, for isolated severe storms and a few incidents
of flooding or flash flooding.

NCZ004>006-VAZ018>020-022>024-032>035-043>047-058-059-WVZ043-044-507-
508-181100-
Stokes-Rockingham-Caswell-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
449 AM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected today
and tonight. A few storms could become strong to severe, mainly this
afternoon and evening. In addition, locally heavy rainfall leading to
localized flooding or flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered showers and thunderstorms will be possible again Monday,
mainly near and south of the Virginia/North Carolina border. The main
concern with these storms will be localized pockets of heavy
rainfall and associated flooding.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible today, tonight, and again
Sunday, mainly during the afternoon and evening, for a few severe
storms and a possible incidents of flooding or flash flooding.

RAB

In the hours before

Local storm report, Jul 17, 3:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     LIGHTNING        LAUREL FORK             36.72N 80.51W
07/17/2021                   CARROLL            VA   911 CALL CENTER

            HOUSE STRUCK BY LIGHTNING.

&&

SH
Local storm report, Jul 17, 3:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 SW RIVERVILLE         37.49N 78.96W
07/17/2021                   AMHERST            VA   LAW ENFORCEMENT

            ONE TREE DOWN.

&&

SH
Special weather statement, Jul 17, 3:54 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
354 PM EDT Sat Jul 17 2021

VAZ058-059-172030-
Halifax-Charlotte-
354 PM EDT Sat Jul 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...

At 354 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Scottsburg to near Alton. Movement
was northeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
South Boston...
Virgilina...
Redoak...
Turbeville...
Scottsburg...
Hitesburg...
and Cluster Springs.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3670 7865 3669 7863 3669 7868 3668 7870
      3661 7871 3654 7879 3654 7918 3680 7882
      3690 7849
TIME...MOT...LOC 1954Z 238DEG 18KT 3671 7882 3654 7908

RR
Local storm report, Jul 17, 4:01 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 ESE RUSTBURG          37.28N 79.09W
07/17/2021                   CAMPBELL           VA   LAW ENFORCEMENT

            TREE DOWN ON VILLAGE HIGHWAY.

&&

SH
Local storm report, Jul 17, 4:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     3 SW CONCORD            37.32N 79.03W
07/17/2021                   CAMPBELL           VA   LAW ENFORCEMENT

            TREE DOWN.

&&

SH
Special weather statement, Jul 17, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
417 PM EDT Sat Jul 17 2021

VAZ007-009>012-019-WVZ042>044-507-508-172100-
Tazewell-Giles-Bland-Wythe-Smyth-Alleghany-Western
Greenbrier-Mercer-Summers-Eastern Greenbrier-Monroe-
417 PM EDT Sat Jul 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CENTRAL
GILES...NORTHERN SMYTH...TAZEWELL...BLAND AND NORTHWESTERN WYTHE
COUNTIES IN SOUTHWESTERN VIRGINIA...GREENBRIER...SUMMERS...MERCER AND
MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...

At 417 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Leonard to near Bluestone State Park
to near Raven. Movement was southeast at 15 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Alleghany...
Bluefield...
Bland...
Princeton...
Marion...
Richlands...
and Tazewell.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3811 8036 3805 8027 3806 8005 3802 7998
      3732 8066 3674 8167 3693 8183 3696 8178
      3715 8190 3724 8174 3721 8156 3727 8142
      3758 8119 3759 8109 3772 8097 3768 8088
      3781 8093 3787 8075 3793 8079 3824 8039
TIME...MOT...LOC 2017Z 319DEG 12KT 3816 8036 3758 8094 3707 8184

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:21 PM EDTSpecial Weather StatementRNKWythe24 min
Jul 17, 12:01 PM EDTSpecial Weather StatementRNKBedford, Franklin29 min
Jul 17, 12:26 PM EDTSevere Thunderstorm WarningRNKFranklin49 min
Jul 17, 12:47 PM EDTSpecial Weather StatementRNKBedford28 min
Jul 17, 1:20 PM EDTSpecial Weather StatementRNKFranklin25 min
Jul 17, 1:33 PM EDTSpecial Weather StatementRNKBedford42 min
Jul 17, 1:38 PM EDTSpecial Weather StatementRNKCarroll37 min
Jul 17, 1:43 PM EDTSpecial Weather StatementRNKCampbell47 min
Jul 17, 1:45 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick43 min
Jul 17, 1:56 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg64 min
Jul 17, 2:11 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick3 hr
Jul 17, 2:14 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell3 hr
Jul 17, 2:37 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte53 min
Jul 17, 2:45 PM EDTSpecial Weather StatementRNKPatrick30 min
Jul 17, 2:47 PM EDTSpecial Weather StatementRNKCity of Martinsville28 min
Jul 17, 2:53 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville36 min
Jul 17, 2:59 PM EDTSpecial Weather StatementRNKFranklin31 min
Jul 17, 3:00 PM EDTSpecial Weather StatementRNKPrince Edward15 min
Jul 17, 3:16 PM EDTAreal Flood AdvisoryRNKFranklin2 hr
Jul 17, 3:24 PM EDTSpecial Weather StatementRNKFranklin36 min
Jul 17, 3:27 PM EDTSpecial Weather StatementRNKTazewell48 min
Jul 17, 3:42 PM EDTSpecial Weather StatementRNKCity of Danville48 min
Jul 17, 3:48 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville57 min
Jul 17, 3:52 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville3 hr
Jul 17, 3:54 PM EDTSpecial Weather StatementRNKHalifax36 min
Jul 17, 4:11 PM EDTFlash Flood WarningRNKPittsylvania, City of Danville3 hr
Jul 17, 4:22 PM EDTSpecial Weather StatementRNKCharlotte23 min
Jul 17, 4:26 PM EDTSpecial Weather StatementRNKHalifax34 min
Jul 17, 4:47 PM EDTSpecial Weather StatementRNKCharlotte28 min
Jul 17, 5:01 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Craig, Giles, City of Covington59 min
Jul 17, 5:26 PM EDTSpecial Weather StatementRNKAppomattox34 min
Jul 17, 5:45 PM EDTSpecial Weather StatementRNKFloyd30 min
Jul 17, 6:04 PM EDTSpecial Weather StatementRNKAmherst, Botetourt, Montgomery, Roanoke, Rockbridge, City of Buena Vista and 3 more56 min
Jul 17, 6:19 PM EDTSpecial Weather StatementRNKFloyd26 min
Jul 17, 6:25 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington65 min
Jul 17, 6:58 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem47 min
Jul 17, 7:05 PM EDTSpecial Weather StatementRNKPatrick40 min
Jul 17, 7:10 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Grayson, Patrick3 hr
Jul 17, 7:30 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, City of Lynchburg39 min
Jul 17, 7:44 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Henry, Patrick61 min
Jul 17, 1:06 PM EDTSpecial Weather StatementRNKSurry39 min
Jul 17, 2:49 PM EDTSpecial Weather StatementRNKCaswell26 min
Jul 17, 2:56 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham49 min
Jul 17, 4:00 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham60 min
Jul 17, 5:00 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham60 min
Jul 17, 5:10 PM EDTSpecial Weather StatementRNKWilkes35 min
Jul 17, 5:39 PM EDTSpecial Weather StatementRNKWilkes36 min
Jul 17, 6:02 PM EDTSpecial Weather StatementRNKCaswell13 min
Jul 17, 6:08 PM EDTSpecial Weather StatementRNKAlleghany, Surry, Watauga, Wilkes67 min
Jul 17, 6:50 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham7 hr
Jul 17, 7:34 PM EDTSpecial Weather StatementRNKYadkin26 min
Jul 16, 8:16 PM EDTSpecial Weather StatementRNKSummers29 min
Jul 16, 8:39 PM EDTSpecial Weather StatementRNKMonroe36 min
Jul 17, 4:35 AM EDTSpecial Weather StatementRNKGreenbrier, Summers55 min

Nearby

Special Weather Statements in Virginia, 2021Special Weather Statements in West Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.